View Complete Reference

Anderson, TC, Rolen, L and Stoehr, R (2011)

Benford's Law for Coefficients of Modular Forms and Partition Functions

Proceedings of the American Mathematical Society, Vol. 139, No. 5, May 2011, pp. 1533-1541.

ISSN/ISBN: 0002-9939 DOI: Not available at this time.



Abstract: Here we prove that Benfordís law holds for coefficients of an infinite class of modular forms. Expanding the work of Bringmann and Ono on exact formulas for harmonic Maass forms, we derive the necessary asymptotics. This implies that the unrestricted partition function p(n), as well as other natural partition functions, satisfy Benfordís law.


Bibtex:
@article {, AUTHOR = {Anderson, Theresa C. and Rolen, Larry and Stoehr, Ruth}, TITLE = {Benford's law for coefficients of modular forms and partition functions}, JOURNAL = {Proc. Amer. Math. Soc.}, FJOURNAL = {Proceedings of the American Mathematical Society}, VOLUME = {139}, YEAR = {2011}, NUMBER = {5}, PAGES = {1533--1541}, ISSN = {0002-9939}, CODEN = {PAMYAR}, MRCLASS = {11F12 (11F20 11P83)}, MRNUMBER = {2763743 (2012f:11087)}, DOI = {10.1090/S0002-9939-2010-10577-4}, URL = {http://dx.doi.org/10.1090/S0002-9939-2010-10577-4}, }


Reference Type: Journal Article

Subject Area(s): Number Theory